MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491201
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was provided for analysis.As reported; "it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the uhc (university hospital center) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents".Initial lot history record has been concluded upon receiving the incident complaint on the 2nd of november 2023.A lot history records review was carried out on the packaged finished good lot number 7708433 and sub-assembly lots (7523026, 7522997).The effected lot history records were reviewed for the reported damage: "functional: coating issue".The guidewire lot number 7523026 was inspected on the 14th of august 2023 and guidewire lot number 7522997 was inspected on the 14th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the risk document rda74-01 rev.W was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting "improper handling" may have impacted on the event as reported.
 
Event or Problem Description
Device/procedure outcome: procedure completed via alternative method,different device used (same model) patient outcome: f26: no health consequences or impact event description: it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the uhc (university hospital center) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents.Event date: 2023-10-16 as reported device codes: 1103: coating issue as reported patient codes: 9398: no clinical signs, symptoms or conditions procedure date: 2023-10-16 type of procedure: no value found country of event: france country of original implant use: no value found implant date: no value found explant date: no value found oos date: no value found initial reporter: yes person type: hcp (non-physician) facility/business name: (b)(6).Title: no value found first name: (b)(6) middle name: no value found last name: (b)(6) address 1: (b)(6) address 2: no value found city: (b)(6) state/province: no value found country: (b)(6) zip/postal code: (b)(6) phone: no value found email: no value found fax: no value found.
 
Additional Manufacturer Narrative
No product was provided for analysis.As reported; "it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the (b)(6) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents".Initial lot history record has been concluded upon receiving the incident complaint on the 2nd of november 2023.A lot history records review was carried out on the packaged finished good lot number 7708433 and sub-assembly lots (7523026, 7522997).The effected lot history records were reviewed for the reported damage: "functional: coating issue".The guidewire lot number 7523026 was inspected on the 14th of august 2023 and guidewire lot number 7522997 was inspected on the 14th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at (b)(6) medical and was determined to be acceptable.Review of the risk document rda74-01 rev.W was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting "improper handling" may have impacted on the event as reported.The risk assessment for the guidewires: ptfe coated product was completed using the applicable failure mode and effects analysis "fmea" (rda74-01 rev.W).A review and summary concluded: the failure mode "functional: coating issue" can be defined in lines 990 in the aforementioned fmea.In the applicable section related to "surface condition" it notes that "inconsistent coating" potentially leads to "guidewire replacement - no procedural impact - no patient contact" with "improper handling" as the potential root cause.The current occurrence rate over the previous 12 months of the failure mode "functional: coating issue" is 0.06 ppm (1 ÷ 16,329,408 x 1m) which is within the expected rate of 1ppm<<250ppm.Severity of effect: 1 - minor - "a change to the product that will, at most, have a minimal effect on product performance or appearance and may not be detectable.No adverse effect on safety." occurrence ranking: 1 - extremely unlikely - "a failure whose probability of occurrence is essentially zero during the device operating time interval.No known failures associated with nearly identical designs." severity of occurrence ranking: 3 - as low as possible - "risk assessment concludes risk is as low as possible.No risk mitigation activities are required but document what controls are in place that result in this lowest possible risk level." (b)(6) medicals effectiveness of design verification activities brings the overall risk down to low as possible.From risk assessment completed for this products failure mode it can be concluded that the failure mode is documented in the applicable fmea and does not exceed the expected occurrence rate.Occurrence guidewire family: a review was also completed on the occurrence rate for all complaints received over the previous 12 months on guidewires: ptfe coated product.There have been 87 complaint occurrences which gives a rate of 5.32 ppm (87 ÷ 16,329,408 x 1m).This is within the expected occurrence levels of 250ppm<<1.25% for this product family.
 
Event or Problem Description
Device/procedure outcome: procedure completed via alternative method, different device used (same model).Patient outcome: f26: no health consequences or impact.Event description: it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the uhc (university hospital center) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents.Event date: 2023-10-16.As reported device codes: 1103: coating issue.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Procedure date: (b)(6) 2023.Type of procedure: no value found.Country of event: france.Initial reporter: yes.Person type: hcp (non-physician).Facility/business name: (b)(4).First name: (b)(6).Last name: (b)(6).Country: france.Zip/postal code: (b)(6).
 
Additional Manufacturer Narrative
As reported; "it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the uhc (university hospital center) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents".The customer returned one guidewire in a double zip lock style plastic bag.The guidewire returned with a blue j straightener still attached.A visual and tactile examination of the returned product was completed, and the following features were observed.No abnormalities were noted on initial inspection of the returned sample.A blue j straightener was left attached on the guidewire.On closer inspection, an offset was present on the returned guidewire.Approximately 1.2cm from the distal weld.This guidewire is a 3 - piece construction: core, coil and ribbon.No anomalies were observed to indicate a manufacturing issue with the distal weld.A fingerpull test was performed and the distal weld was intact.No anomalies were observed to indicate a manufacturing issue with the proximal weld.A fingerpull test was performed and the proximal weld was intact.No other damage was present on the returned guidewire.Initial lot history record has been concluded upon receiving the incident complaint on the 3rd of january 2024.A lot history records review was carried out on the packaged finished good lot number 7708433 and sub-assembly lots (7523026, 7522997).The effected lot history records were reviewed.The reported damage is "damaged: other: offset".The guidewire lot number 7523026 was inspected on the 14th of august 2023 and guidewire lot number 7522997 was inspected on the 14th of august 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the failure matrix analysis rsk-dfmea-000049 rev.2 was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting "user applies excessive force in manipulating wire within needle/cannula", "user advances wire through resistance" and/or "user handles wire outside body with excessive force" may have impacted on the event as reported.The customer returned one guidewire in a double zip lock style plastic bag.The guidewire returned with a blue j straightener still attached.A visual and tactile examination of the returned product was completed, and the following features were observed: no abnormalities were noted on initial inspection of the returned sample.A blue j straightener was left attached on the guidewire.On closer inspection, an offset was present on the returned guidewire.Approximately 1.2cm from the distal weld.This guidewire is a 3 - piece construction: core, coil and ribbon.No anomalies were observed to indicate a manufacturing issue with the distal weld.A fingerpull test was performed and the distal weld was intact.No anomalies were observed to indicate a manufacturing issue with the proximal weld.A fingerpull test was performed and the proximal weld was intact.No other damage was present on the returned guidewire.A dimensional check was performed to ensure critical guidewire dimensions are within specification per 6113 guidewire drawing.The following dimensions were confirmed to be within specification: outer diameter - pass - 0.03480" (specification: min: 0.0340" - max: 0.0355") overall length - pass - 180.4cm (specification: min: 178 cm - max: 182 cm) the risk assessment for the guidewires: ptfe coated product was completed using the applicable failure mode and effects analysis "fmea" (rda74-01 rev.W).A review and summary concluded: the failure mode "functional: coating issue" can be defined in lines 990 in the aforementioned fmea.In the applicable section related to "surface condition" it notes that "inconsistent coating" potentially leads to "guidewire replacement - no procedural impact - no patient contact" with "improper handling" as the potential root cause.The current occurrence rate over the previous 12 months of the failure mode "functional: coating issue" is 0.06 ppm (1 ÷ 16,329,408 x 1m) which is within the expected rate of 1ppm<<250ppm.Severity of effect: 1 - minor - "a change to the product that will, at most, have a minimal effect on product performance or appearance and may not be detectable.No adverse effect on safety." occurrence ranking: 1 - extremely unlikely - "a failure whose probability of occurrence is essentially zero during the device operating time interval.No known failures associated with nearly identical designs." severity of occurrence ranking: 3 - as low as possible - "risk assessment concludes risk is as low as possible.No risk mitigation activities are required but document what controls are in place that result in this lowest possible risk level." lake region medicals effectiveness of design verification activities brings the overall risk down to low as possible.From risk assessment completed for this products failure mode it can be concluded that the failure mode is documented in the applicable fmea and does not exceed the expected occurrence rate.Occurrence guidewire family: a review was also completed on the occurrence rate for all complaints received over the previous 12 months on guidewires: ptfe coated product.There have been 87 complaint occurrences which gives a rate of 5.32 ppm (87 ÷ 16,329,408 x 1m).This is within the expected occurrence levels of 250ppm<<1.25% for this product family.The risk assessment for the guidewires: ptfe product was completed using the applicable failure matrix analysis "dfmea" (rsk-dfmea-000049 rev.2).A review and summary concluded: line 142 in the aforementioned dfmea states "insert the flexible end of the guidewire through the needle hub and gently advance it" notes that "coil offset" potentially leads to "no harm to patient" with "user applies excessive force in manipulating wire within needle/cannula", "user advances wire through resistance" and/or "user handles wire outside body with excessive force" as potential root causes, with the affect as "guidewire replacement".Analysis of the failure mode for the hazard(s)/ hazardous situation in question demonstrates an occurrence rating of 2 and a severity rating of 1.According to the pro-001833 [?]risk management procedure'; rev.D an occurrence rating of 2 equates to [?]remote' probability of occurrence of this hazardous situation between >1ppm and <125ppm.The current rating of 11 parts per million is below expected levels.From risk assessment completed for this products failure mode it can be concluded that the failure mode is documented in the applicable dfmea and does not exceed the expected occurrence rate.Design mitigation activities describe for this instance: design cannot eliminate this failure mode but may mitigate it.
 
Event or Problem Description
Device/procedure outcome: procedure completed via alternative method,different device used (same model) patient outcome: f26: no health consequences or impact event description: it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the uhc (university hospital center) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents.Event date: (b)(6) 2023.As reported device codes: (b)(4): coating issue as reported patient codes: (b)(4): no clinical signs, symptoms or conditions procedure date: (b)(6) 2023 type of procedure: no value found country of event: france country of original implant use: no value found implant date: no value found explant date: no value found oos date: no value found initial reporter: yes person type: hcp (non-physician) facility/business name: chu st etienne title: no value found first name: o.Middle name: no value found last name: nuiry address 1: 4 rue henri brisson address 2: no value found city: st etienne cedex 2 42 state/province: no value found country: france zip/postal code: (b)(4) phone: no value found email: no value found fax: no value found.
 
Event or Problem Description
Device/procedure outcome: procedure completed via alternative method; different device used (same model) patient outcome: f26: no health consequences or impact event description: it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the (b)(6) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents.Event date: 2023-10-16.As reported device codes: 1103: coating issue.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Procedure date: (b)(6) 2023.Type of procedure: no value found.Country of event: france.Country of original implant use: no value found.Implant date: no value found.Explant date: no value found.Oos date: no value found.Initial reporter: yes.Person type: hcp (non-physician).Facility/business name: (b)(6).Title: no value found.First name: (b)(6).Middle name: no value found.Last name: (b)(6).Address 1: (b)(6).Address 2: no value found.City: (b)(6).State/province: no value found.Country: france.Zip/postal code: (b)(6).Phone: no value found.Email: no value found.Fax: no value found.
 
Additional Manufacturer Narrative
As reported; "it was reported that: the guidewire lost the coating of "j" tip during use.In order to complete the procedure, we replaced the md with the same reference, but batch number is unknown.Addl info: the concerned device(s) is(are) kept in the state: desterilized used/has been in contact with blood or other substances presenting a biological risk.Not satisfactorily decontaminated to be picked up from the pharmacy by your carrier or sales representative.As the device is contaminated, please contact the non-conformity department beforehand to determine the return arrangements.Precautionary measure: no batch withdrawal so far comments: i kindly ask you to send me your analysis of this file and notify me if you have received other complaints about this device and batch in particular.I would like to inform you that your expert report established on the medical device is transmitted to the (b)(6) and may be communicated to patients who request it, in accordance with the opinion of the committee for access to administrative documents".The customer returned one guidewire in a double zip lock style plastic bag.The guidewire returned with a blue j straightener still attached.A visual and tactile examination of the returned product was completed, and the following features were observed.No abnormalities were noted on initial inspection of the returned sample.A blue j straightener was left attached on the guidewire.On closer inspection, an offset was present on the returned guidewire.Approximately 1.2cm from the distal weld.This guidewire is a 3 - piece construction: core, coil and ribbon.No anomalies were observed to indicate a manufacturing issue with the distal weld.A fingerpull test was performed and the distal weld was intact.No anomalies were observed to indicate a manufacturing issue with the proximal weld.A fingerpull test was performed and the proximal weld was intact.No other damage was present on the returned guidewire.Initial lot history record has been concluded upon receiving the incident complaint on the (b)(6) 2024.A lot history records review was carried out on the packaged finished good lot number 7708433 and sub-assembly lots (7523026, 7522997).The effected lot history records were reviewed.The reported damage is "damaged: other: offset".The guidewire lot number 7523026 was inspected on the (b)(6) 2023 and guidewire lot number 7522997 was inspected on the (b)(6) 2023.There was visual and tactile testing completed at 100% inspection during guidewire manufacture.Break strength testing is also carried out at the end of a work order, where an s-10.0 sample is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no temporary deviations (td's), or non- conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at (b)(6) medical and was determined to be acceptable.Review of the failure matrix analysis (b)(4) was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting "user applies excessive force in manipulating wire within needle/cannula", "user advances wire through resistance" and/or "user handles wire outside body with excessive force" may have impacted on the event as reported.The customer returned one guidewire in a double zip lock style plastic bag.The guidewire returned with a blue j straightener still attached.A visual and tactile examination of the returned product was completed, and the following features were observed: · no abnormalities were noted on initial inspection of the returned sample.A blue j straightener was left attached on the guidewire.· on closer inspection, an offset was present on the returned guidewire.Approximately 1.2cm from the distal weld.· this guidewire is a 3 - piece construction: core, coil and ribbon.· no anomalies were observed to indicate a manufacturing issue with the distal weld.A fingerpull test was performed and the distal weld was intact.· no anomalies were observed to indicate a manufacturing issue with the proximal weld.A fingerpull test was performed and the proximal weld was intact.· no other damage was present on the returned guidewire.A dimensional check was performed to ensure critical guidewire dimensions are within specification per 6113 guidewire drawing.The following dimensions were confirmed to be within specification: · outer diameter - pass - 0.03480" (specification: min: 0.0340" - max: 0.0355").· overall length - pass - 180.4cm (specification: min: 178 cm - max: 182 cm).Udi related data quality updates only.Amending udi: (b)(4).

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI   Y34 K825
Manufacturer Contact
glenn phelan
butlersland
new ross
co. wexford Y34 K-825,
EI   Y34 K825,
MDR Report Key18109797
Report Number9681477-2023-00012
Device Sequence Number5429167
Product Code DQX
UDI-Device Identifier08714729326533
UDI-Public(01)08714729326533(17)260831(10)7708433
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberM001491201
Device Lot Number7708433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/14/2023
01/03/2024
07/12/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date11/21/2023
01/15/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown